Journal of Drug Abuse Open Access

  • ISSN: 2471-853X
  • Journal h-index: 9
  • Journal CiteScore: 1.81
  • Journal Impact Factor: 1.92
  • Average acceptance to publication time (5-7 days)
  • Average article processing time (30-45 days) Less than 5 volumes 30 days
    8 - 9 volumes 40 days
    10 and more volumes 45 days
Reach us +32 25889658

Commentry - (2022) Volume 8, Issue 3

Drug-Induced Parkinsonism and their Causes and its Effects on Human Life
Sung-Woo Hong*
 
Department of Neurology, The Catholic University of Korea, Republic of Korea
 
*Correspondence: Sung-Woo Hong, Department of Neurology, The Catholic University of Korea, Republic of Korea, Email:

Received: 02-Mar-2022, Manuscript No. IPJDA-22-13163; Editor assigned: 04-Mar-2022, Pre QC No. IPJDA-22-13163 (PQ); Reviewed: 18-Mar-2022, QC No. IPJDA-22-13163; Revised: 23-Mar-2022, Manuscript No. IPJDA-22-13163 (R); Published: 30-Mar-2022, DOI: 10.36648/2471-853X.22.8.85

Description

Parkinsonism is any disorder that causes a combination of the development irregularities seen in Parkinson’s disease, such as tremor, sluggish development, impaired speech, or muscular solidity, and is caused by a lack of dopamine-containing nerve cells. When Parkinson’s disease side effects are caused by medications, it’s referred to as medication-induced parkinsonism. Parkinsonism caused by antipsychotic drugs is sometimes referred to as neuroleptic- induced parkinsonism. Prescriptions such as antipsychotics and various types of enemy of disease medications are likely to have this effect. The dopamine receptors in nerve cells are blocked by these medications. Parkinson’s disease is caused by a reduction in dopamine levels. When people stop using these medications, their parkinsonism symptoms usually improve with time.

Parkinsonism is not the same as Parkinson’s disease, despite the fact that clinical specialists may mix the two. Continue reading to learn about the similarities and differences between drug-induced parkinsonism and Parkinson’s disease. Drug-induced parkinsonism is caused by medications that lower dopamine levels in the brain. Dopamine is a synapse that tries to regulate large movements. Dopamine is also necessary for the reward system in the brain. It supports your ability to learn and centre while also assisting you in feeling joy and happiness. Dopamine antagonists are drugs that bind to and disable dopamine receptors. These medications aren’t used to treat Parkinson’s disease. Rather, they’re used to address a variety of situations that could have a significant impact on your way of life. If your primary care physician has prescribed a medication that has side effects, you may have options. You may also decide that the side effects are worth it if the medication effectively treats your problem.

The Parkinsonism-hyperpyrexia jumble, also known as akinetic emergency, is a fascinating but potentially fatal complication of Parkinson’s disease. It comprises hyperpyrexia, autonomic shakiness, and elevated creatine kinase, as well as a condition of essentially deteriorating parkinsonism independent of encephalopathy. Patients with Parkinson’s disease who have reduced or stopped taking antiparkinsonian medicines are most likely to develop this condition. It can also be triggered by a contaminant or another metabolic disturbance. Cross-over with neuroleptic threatening disease is highlighted in the clinical. Elective reasons, such as a basic disease, metabolic abnormalities, or stroke, must also be avoided. Following therapy, recovery can take anything from hours to weeks.

Bradykinesia, inflexibility, and postural insecurity are common symptoms of drug-induced parkinsonism. After idiopathic Parkinson’s disease, it is the second most prevalent cause of parkinsonism. Parkinsonism has been linked to a variety of drugs. Rather than idiopathic Parkinson’s disease, drug-induced Parkinson’s disease manifests as a balanced akinetic unbending illness that develops over days, weeks, or months after the responsible medication is consumed. Furthermore, common antiparkinsonian treatments, such as levodopa, dopamine agonists, and anticholinergic pharmaceuticals, have an unfavourable effect. The discontinuation of the responsible drug usually results in the complete resolution of the condition.

Poisons can also cause Parkinson’s disease. 1-methyl-4-phenyl- 1,2,3,6-tetrahydropyridine (MPTP), organophosphate insecticides, manganese, methanol, cyanide, carbon monoxide, and carbon disulphide are only a few of them. Poisons, unlike pharmaceuticals, are commonly linked to irreversible primary damage to the basal ganglia, which can be shown on MRI.

Acknowledgement

None.

Conflict of Interest

Authors declare no conflict of interest.

Citation: Hong SW (2022) Drug-Induced Parkinsonism and their Causes and its Effects on Human Life. J Drug Abuse. 8:85.

Copyright: © Hong SW. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.